MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported with a description of the syringe does not push the intraocular lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in d.4.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.The device was returned loose inside the carton.Viscoelastic is observed in the device.The lens is present in the lens bay.The lever is moving freely and the plunger is not advancing.The device is taken apart for further evaluation.The canister is fully punctured.Krytox is observed on the canister neck.No damage observed to canister o ring and other internal parts of the device.The device was reloaded and was reactivated with a new canister.The failure mode could not be replicated the device activated with no issues.The root cause for the reported complaint is deemed to be manufacturing related (the faulty sub assembly is supplied by company vendor in bray).The product did not meet specifications.The plunger is not advancing when the lever is pressed.Based on the results from company product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20117765
Report Number9612169-2024-00846
Device Sequence Number20670123
Product Code HQL
UDI-Device Identifier00380652396479
UDI-Public(01)00380652396479(17)240606(11)210608(10)25158862(21)25158862066
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/06/2024
Device Model NumberCNA0T0
Device Lot Number25158862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/04/2024
Supplement Date Received by Manufacturer09/03/2024
10/24/2024
Initial Report FDA Received Date09/02/2024
Supplement Report FDA Received Date10/01/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown